Alert archive / Nebraska / Wind Advisories in 2013

Wind Advisory 11, NWS Hastings, NE

April 14, 2013Phillips County, Rooks County, Kansas; 6 counties in Nebraska

NWS Hastings, NE issued this wind advisory at Apr 14, 2013, 11:06 AM CDT for Phillips County, Rooks County, Kansas; 6 counties in Nebraska. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2013, 11:06 AM CDT (16:06 UTC)
Expired
Apr 14, 2013, 8:09 PM CDT
In force
9 hr
Issued by
NWS Hastings, NE

Counties Phillips County, KS, Rooks County, KS, Buffalo County, NE, Dawson County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Phelps County, NE

The radar

The Grand Island radar (KUEX), 91 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -246 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-246 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

962 
WWUS73 KGID 141606
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1106 AM CDT SUN APR 14 2013

KSZ005-017-NEZ060-061-072-073-082-083-150200-
/O.NEW.KGID.WI.Y.0011.130414T1606Z-130415T0200Z/
PHILLIPS-ROOKS-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS-HARLAN-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...BEAVER CITY...ALMA
1106 AM CDT SUN APR 14 2013

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* TIMING...WINDS WILL INCREASE THROUGH EARLY THIS AFTERNOON...THEN
  CONTINUE INTO THE EVENING HOURS.

* WINDS...NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 40
  MPH. 

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED
  UP AND BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
517 
WWUS73 KGID 150109
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
809 PM CDT SUN APR 14 2013

KSZ005-017-NEZ060-061-072-073-082-083-150215-
/O.CAN.KGID.WI.Y.0011.000000T0000Z-130415T0200Z/
PHILLIPS-ROOKS-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS-HARLAN-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...BEAVER CITY...ALMA
809 PM CDT SUN APR 14 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE DROPPED BELOW WIND ADVISORY CRITERIA...AND WIND
SPEEDS WILL CONTINUE TO DIMINISH TONIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Apr 14, 5:59 AM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, Apr 14, 5:59 AM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
559 AM CDT SUN APR 14 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 350 AM CDT SUN APR 14 2013

BREEZY SOUTHERLY/EASTERLY WINDS ARE BEING OBSERVED ACROSS MUCH OF
THE FORECAST AREA THIS MORNING AHEAD OF A RAPIDLY APPROACHING COLD
FRONT. WHILE NO PRECIPITATION IS EXPECTED WITH THIS FRONT...WINDS
ARE EXPECTED TO INCREASE OUT OF THE WEST NORTHWEST DURING THE MID
MORNING HOURS BEHIND THE PASSAGE OF THIS FRONTAL BOUNDARY. WITH
GOOD MIXING DEPICTED IN MODEL SOUNDINGS...EXPECT NEAR ADVISORY
WINDS...WITH GUSTS TO 40 MPH POSSIBLE. HOWEVER....WITH THE
DOWNSLOPING DIRECTION OF THE WINDS...ACTUALLY INCREASED HIGH
TEMPERATURES FOR TODAY BEHIND THE COLD FRONT...WITH LOWER TO
MIDDLE 60S NOW EXPECTED ACROSS THE SOUTHEASTERN HALF OF THE LOCAL
AREA THIS AFTERNOON.

ONE CONCERN THIS AFTERNOON IS NEAR CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE WESTERN FRINGES OF THE LOCAL AREA. WITH
MIXING DEPICTED TO WELL ABOVE 700 MB IN MODEL GUIDANCE...EXPECT TO
SEE DEW POINTS PLUMMET THIS AFTERNOON. WITH THE LOWER DEWPOINTS
AND ELEVATED WINDS...WILL SEE NEAR CRITICAL FIRE WEATHER
CONDITIONS DEVELOP...BUT OPTED AWAY FROM THE ISSUANCE OF ANY
HEADLINES AS THE DURATION OF THE LOWEST RHS AND AREA OF STRONGEST
WINDS DONT QUITE SUPPORT IT.

WITH CLEARING SKIES EXPECTED BY THE LATE AFTERNOON AND EVENING
HOURS TONIGHT...EXPECT A NOTICEABLY COOLER MORNING ACROSS THE
REGION TO START THE NEW WORK WEEK...WITH TEMPERATURES DIPPING
BACK BELOW FREEZING IN MOST SPOTS AS THE WINDS LIGHTEN UP AND
SKIES REMAIN PARTLY CLOUDY.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 350 AM CDT SUN APR 14 2013

KEPT THE FORECAST FOR THE START OF THE LONG TERM DRY...WITH MOST
MODELS AT 12Z MONDAY IN DECENT AGREEMENT SHOWING GENERALLY ZONAL
FLOW SET UP ACROSS THE AREA IN THE UPPER LEVELS...WITH LOW PRESSURE
OVER MN...AND A TROUGH AXIS EXTENDING BACK WEST TO THE PAC NW
REGION.  LATER IN THE AFTERNOON...WHILE THERE HASNT BEEN ANY
SIGNIFICANT CHANGES IN THE OVERALL PATTERN...AN AREA OF INCREASED
LIFT THANKS TO WEAK MID LEVEL FRONTOGENETICAL FORCING AND AN UPPER
LEVEL JET STREAK MOVING INTO THE AREA BEGINS TO SLIDE EAST...BUT
THINK ANY RESULTING PRECIPITATION CHANCES WILL HOLD OFF UNTIL THE
EVENING/OVERNIGHT HOURS.  EXPECTING TO CONTINUE TO SEE PARTLY/MOSTLY
CLOUDY SKIES AROUND...WITH A WEAKER SURFACE PATTERN/WINDS IN PLACE
WITH A RIDGE AXIS SLIDING ACROSS THE AREA.  THE DOWNWARD SLIDE IN
TEMPERATURES CONTINUES FROM THIS WEEKEND...WITH HIGHS ON MONDAY
RANGING FROM THE MID 40S TO MID 50S.

MONDAY NIGHT/TUESDAY...AS MENTIONED ABOVE...A PERIOD OF INCREASED
LIFT BASICALLY IN BETWEEN THE LARGER UPPER LEVEL SYSTEMS LOOKS TO
POKE INTO THE CWA.  DIDNT MAKE NOTABLE CHANGES TO THE CHANCE POPS IN
PLACE...PRIMARILY ACROSS THE NORTHERN THIRD OR SO OF THE CWA...AS
NOT ALL MODELS TOTALLY AGREE ON PRECIP ACTUALLY AFFECTING THE CWA.
IF IT DOES...COULD SEE SOME LIGHT SNOWFALL ACCUMULATIONS LATE MONDAY
NIGHT...MAINLY IN THE NORTHWESTERN CWA.  THE UNCERTAINTY IN THE POPS
CONTINUES ON INTO THE DAYTIME HOURS ON TUESDAY...WHEN THAT MID LEVEL
FRONTOGENETICAL FORCING DIMINISHES AND THE UPPER LEVEL JET FOCUS
TURNS MORE NORTHERLY.  AS A RESULT...CONFIDENCE IN THERE BEING MUCH
GOING ON ACROSS THE CWA IS LOW...AND TAPERED BACK POPS FOR MOST INTO
THE SLIGHT CHANCE CATEGORY.  IF THIS TREND CONTINUES IN THE
MODELS...MAY START PULLING SOME POPS OUT OF THE FORECAST. BY THE END
OF THE DAYTIME HOURS...FOCUS OUT WEST LIES WITH THE NEXT WEATHER
MAKER...AT THIS POINT LOOKS TO BE A LOW PRESSURE SYSTEM SOMEWHERE IN
THE NRN/CNTRAL ROCKIES...PLENTY OF VARIATIONS BETWEEN MODELS WITH
THIS. OUT AHEAD OF THIS NEXT SYSTEM...SURFACE LOW PRESSURE IS
EXPECTED TO DEVELOP OVER COLORADO...BRINGING EASTERLY WINDS TO THE
CWA.  THE COOLER AIRMASS REMAINS IN PLACE...AND HIGH TEMPERATURES
ARE AGAIN BELOW AVERAGE...FORECAST IN THE MID 40S.

TUESDAY NIGHT THROUGH WEDNESDAY NIGHT CONTINUES TO BE THE MAIN
ACTIVE PERIOD ACROSS THE CWA...BUT PLENTY OF UNCERTAINTY DUE TO
MODEL DIFFERENCES REMAIN.  BY 12Z WEDNESDAY...THE GFS /ALONG WITH
SUPPORT FROM THE NAM...GEM...SREF/ SHOWS BETTER AGREEMENT WITH THE
DEVELOPMENT OF A 500 MP LOW OVER THE CENTRAL ROCKIES /ALONG WITH THE
700MB LOW ALSO EXPECTED TO BE IN PLACE/...THE ECMWF AT THIS POINT
AND THROUGH THE EVENT KEEPS THE 500MB PATTERN MORE OPEN.  THE
GENERAL TRACK OF THE SYSTEM IS NORTHEASTERLY...CROSSING OVER THE WRN
PORTIONS OF THE CWA BEFORE EVENTUALLY SLIDING TOWARD MN.  THE MODEL
DIFFERENCES WITH THE PATTERN LEADS TO TIMING DIFFERENCES...WITH THE
ECMWF BEING ON THE QUICKER SIDE OF THINGS.  WILL SEE WHICH DIRECTION
UPCOMING RUNS TREND WITH THINGS...BUT AT THIS POINT...EITHER WAY THE
CWA WILL SEE INCREASED PRECIPITATION CHANCES.  CONFIDENCE IN THE
THERMAL PROFILES AND THUS PRECIPITATION TYPE REMAINS LOW...AND KEPT
THINGS SIMPLE UNTIL BETTER AGREEMENT CAN BE REACHED...BUT THE
NORTHWESTERN HALF OR SO OF THE CWA STILL LOOKING AT THE POTENTIAL
FOR SOME ACCUMULATING SNOW.  LINGERING LOW POPS REMAIN DURING THE
DAY ON THURSDAY...BUT THIS LOOKS TO PRIMARILY AFFECT THE EASTERN
HALF OF THE CWA.  STILL LOOKING AT WELL BELOW AVERAGE HIGH
TEMPERATURES FOR BOTH WED/THURS IN THE MID 30S TO MID 40S...COMPARED
TO THE LOWER/MID 60S WHICH ARE AVERAGE FOR THIS TIME OF YEAR.

WITH OVERALL CONFIDENCE ON THE LOWER SIDE...DECIDED TO KEEP THE
FORECAST FOR FRI/SAT DRY...WITH UPPER LEVEL NORTHWESTERLY FLOW
SETTING UP ACROSS THE REGION IN THE WAKE OF THIS LATEST SYSTEM. WILL
HAVE TO KEEP AN EYE ON SATURDAY...WITH SOME HINT AT A WEAK UPPER
LEVEL WAVE MOVING THROUGH THE REGION AND PERHAPS ANOTHER SHOT AT
SOME LIGHT PRECIPITATION.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 530 CDT SUN APR 14 2013

VFR CONDITIONS ARE EXPECTED TO PREVAIL AT KGRI OVER THE NEXT 24
HOURS WITH WINDS BEING THE PRIMARY CONCERN. EXPECT EASTERLY WINDS
TO CONTINUE THROUGH THE EARLY MORNING HOURS...WITH STRONG WESTERLY
WINDS EXPECTED TO DEVELOP JUST AFTER DAYBREAK...BEHIND A PASSING
COLD FRONT. COULD SEE WINDS GUST TO 35KTS OR SO DURING THE MID
AFTERNOON HOURS AS GOOD MIXING IS REALIZED...WITH WINDS
DIMINISHING SOME...BUT REMAINING ELEVATED...AFTER SUNSET.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...SAR
LONG TERM...ADO
AVIATION...SAR
Hazardous weather outlook, Apr 14, 9:45 AM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
945 AM CDT SUN APR 14 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
151445-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
945 AM CDT SUN APR 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEST WINDS WILL AVERAGE 25 TO NEAR 30 MPH...AND GUST TO NEAR 40
MPH...ACROSS MUCH OF THE OUTLOOK AREA TODAY. THESE BREEZY
WESTERLY WINDS COMBINED WITH LOW RELATIVE HUMIDITY WILL RESULT IN
AN ELEVATED TO POTENTIALLY SIGNIFICANT FIRE DANGER THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MONDAY NIGHT AND TUESDAY MORNING...THEN AGAIN TUESDAY NIGHT THROUGH
THURSDAY MORNING...THERE CONTINUES TO BE THE POTENTIAL FOR
ACCUMULATING SNOWFALL ACROSS SOUTH CENTRAL NEBRASKA. ACROSS
PORTIONS OF NORTH CENTRAL KANSAS...ACCUMULATING SNOWFALL WILL BE
POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THERE CONTINUES TO
BE PLENTY OF UNCERTAINTY...SO STAY TUNED TO THE LATEST FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:06 PM CDTRed Flag WarningGIDPhillips, Rooks4 hr
Apr 13, 10:42 PM CDTSpecial Weather StatementGIDBuffalo33 min
Apr 13, 11:05 PM CDTSpecial Weather StatementGIDSherman25 min
Apr 13, 11:06 PM CDTSpecial Weather StatementGIDHamilton, Merrick24 min
Apr 13, 11:31 PM CDTSpecial Weather StatementGIDSherman29 min

Nearby

Wind Advisories in Nebraska, 2013Wind Advisories in Kansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.